Celecoxib-induced Sweet's syndrome


    loading  Checking for direct PDF access through Ovid

Abstract

Sweet's syndrome and related neutrophilic dermatoses have been associated with a variety of medications. Celecoxib is a new cyclo-oxygenase-2 inhibitor recently approved for arthritis. We describe a 57-year-old man who experienced tender pustulopapular lesions on the dorsal aspects of the hands, neck, and legs 1 week after starting celecoxib. Histopathologic examination of the lesion showed a diffuse dermal neutrophilic infiltrate, edema of the papillary dermis, spongiform pustules, and no leukocytoclastic vasculitis. These findings were consistent with Sweet's syndrome. Without realizing a possible association, the patient rechallenged himself with a second course of the medication, which resulted in a rapid exacerbation of his lesions. After discontinuing the medication for the second time, the patient has had complete clearing of his lesions. To our knowledge, this is the first report of Sweet's syndrome associated with this new class of nonsteroidal anti-inflammatory drugs. (J Am Acad Dermatol 2001;45:300-2.)

    loading  Loading Related Articles